The Denmark government has reported two cases of hospital staff with blood clots and cerebral hemorrhage after taking the AstraZeneca COVID-19 vaccine.
The Capital Region of Denmark, the authority that runs public hospitals in Copenhagen, said that one of the hospital staff had died and both had received the AstraZeneca vaccine less than 14 days before getting ill.
This adds up to the number of cases of severe side effects which are being reported after taking the COVID-19 vaccines from AstraZeneca. As of now, there aren’t sufficient details of when the hospital staff got ill.
The issues of severe side effects has led countries like Germany and France to temporarily halt the AstraZeneca vaccine campaign as scientists got reports of recipients of the vaccine developing rare brain blood clot even though investigations are said to be ongoing to know whether the side effects are directly linked with the AstraZeneca’s vaccine while the WHO continues to maintain a positive sentiment over the matter.
Denmark, which put use of the vaccine on hold on March 11, has not yet resumed the use of the vaccine as well while the EU drug watchdog on Thursday said its still convinced that the benefits of the vaccine still outweighs the risks as investigation into reports of blood cots prompted more countries to join the suspension of the usage of the vaccine.
The director of the European Medicines Agency (EMA) Emer Cooke said on Thursday that the watchdog hasn’t definitively shun the link between blood clot cases and the vaccine in its investigation as 30 cases of the rare blood clot have been reported.
But she said the “clear” conclusion of the review was that the benefits in protecting people from the risk of death or hospitalisation outweighs the possible risks. The issue deserves further analysis, the EMA said.
AstraZeneca, which developed the shot with Oxford University, has said a review covering more than 17 million people who had received its shots in the EU and Britain had found no evidence of an increased risk of blood clots and this is the same sentiment maintained by the WHO.